Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: withdrawal symptoms from Zoloft sk8rjockid

Posted by Cam W. on February 27, 2001, at 23:33:17

In reply to Re: withdrawal symptoms from Zoloft, posted by sk8rjockid on February 27, 2001, at 22:06:36

sk - Zoloft has a short half-life and abrupt withdrawl leads to serotonin withdrawl symptoms. You need to wean from Zoloft slowly to avoid, or at least lessen, the symptoms you are describing. Talk to your doctor about this.

One approach would be to decrease your dose by 50mg every couple of weeks and stop the weaning process or even increase to the previous level if the withdrawl effects return to an intolerable level. Your body needs to adjust to the decreasing dose of the Zoloft. When you reach the 100mg/day level (after a month or perhaps two) you may want to wean slower (ie decrease the dose by 25mg every two weeks) until you reach the 25mg/day point. Then you may want to take 25mg every other day for a week or two and then try to stop. If you are unable to completely stop Zoloft at this point there are other methods that can be used to further avoid the withdrawl symptoms (eg adding 10mg of Prozac - long half-life SSRI - for a week, stopping the 25mg of Zoloft at this time, and continuing the 10mg Prozac for another week, then stopping that).

It is important to have your doctor follow your progress, as you will need an objective viewpoint in the withdrawl process and possibly some psychotherapy to hopefully avoid a depressive relapse.

I hope this is of some help to you - Cam


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Cam W. thread:49078
URL: http://www.dr-bob.org/babble/20010221/msgs/55058.html